Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 138, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 15, 1994, 7:39 PM CDT for Lane County, Kansas. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1994, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 15, 1994, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Lane County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 160039 RRA SVRDDC KSC101-160145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 739 PM CDT FRI JUL 15 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...LANE COUNTY AT 736 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF DIGHTON TO 10 MILES WEST OF DIGHTON. THE STORM WAS MOVING EAST AT 30 MPH AND SHOULD REACH DIGHTON BEFORE 800 PM. PERSONS IN AMY...HEALY...AND SHIELDS SHOULD TAKE COVER IN A STURDY BUILDING AND AWAY FROM WINDOWS. WIND GUSTS OF 70 TO 80 MPH AND HAIL OF AT LEAST 1 INCH IN DIAMETER ARE LIKELY WITH THESE THUNDERSTORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. CRAVEN/HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:34 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 3:34 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CDT FRI JUL 15 1994 WELL DEFINED OUTFLOW BOUNDARY FROM MORNING THUNDERSTORMS SLICES THROUGH CWA AND EXTENDS ROUGHLY FROM TRIBUNE TO MEADE. PREFER ETA WITH MAX PRECIPITATION AND MCS DEVELOPMENT FARTHER SOUTH...CLOSER TO CURRENT BOUNDARY. THUNDERSTORMS DEVELOPING IN EASTERN CENTRAL COLORADO SHOULD RIDE DOWN THIS BOUNDARY TONIGHT. JUICY AIRMASS WITH 4000-5000 CAPE AND 100-200 HELICITIES LOOKS RIPE FOR SEVERE WEATHER AND HEAVY RAINFALL (RICKS INDEX OF 173 WITH LOCAL POTENTIAL FOR 3-5" OF RAIN). TIME SECTIONS INDICATE GOOD PVA ABOVE 500 MB OVERNIGHT...SO EXPECT MORE WIDESPREAD CONVECTION THAN LAST NIGHT. THUS LIKELY POPS WEST...GOOD CHANCE REMAINDER OF CWA OVERNIGHT WITH SEVERE WORDING AND MENTION OF HEAVY RAINFALL. .DDC...NONE. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:00 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.